Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I'm sorry to hear that your little one ingested 10mgs of Ramipril.A dog her size would take 0.625mgs if she needed it, so she took roughly 16 times a normal dose. And she does not need it.This drug can lead to hypotension (low blood pressure) at higher than normal doses, but this drug should not cause any long term effects and has a pretty wide margin of safety.In normal adult dogs, oral doses as high as 1 g/kg induced only mild gastrointestinal distress. (I gram = 1,000mgs.)She is 8 pounds or 3.63kgs (2.2 pounds per kilogram). That means even at a dose as high as 3,600mgs you probably won't see much more than nausea, vomiting and diarrhea, and maybe some lethargy and weakness due to low blood pressure.While it would be ideal to get the pill out by making her vomit, if she didn't vomit this should not be a serious problem for her if she were an adult dog and was otherwise healthy. She might be slightly nauseous and have some loose stools, but that should be it.The concern here though is her young age. Babies have a harder time regulating their blood pressure and heart rate.
If she seems extremely weak or uncoordinated that may mean a drop in blood pressure, and then she should see a veterinarian for supportive care.If she has any history of heart disease, kidney or liver disease then ideally she would be seen on an emergency basis for observation, fluid therapy and supportive care as needed. And even if she is otherwise healthy as far as you know if you want to be safe then ideally she would be monitored by an emergency hospital for 24-48 hours.Please let me know if you have any further questions.